Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 63, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 24, 2020, 2:26 PM CDT for Laclede County, Pulaski County, Texas County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 2:26 PM CDT (19:26 UTC)
- Expired
- Apr 24, 2020, 3:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
794
WUUS53 KSGF 241926
SVRSGF
MOC105-169-215-242015-
/O.NEW.KSGF.SV.W.0063.200424T1926Z-200424T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
226 PM CDT Fri Apr 24 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Laclede County in southwestern Missouri...
Southwestern Pulaski County in central Missouri...
Northwestern Texas County in south central Missouri...
* Until 315 PM CDT.
* At 226 PM CDT, severe thunderstorms were located along a line
extending from 11 miles south of Richland to 18 miles northeast of
Hartville, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Leonard Wood... Waynesville...
Richland... Competition...
Laquey... Dry Knob...
Falcon...
This includes Interstate 44 between mile markers 141 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3747 9240 3749 9248 3771 9250 3786 9241
3779 9220 3760 9204
TIME...MOT...LOC 1926Z 228DEG 10KT 3770 9243 3749 9237
HAIL...1.00IN
WIND...60MPH
$$
Hatch2 follow-up statements
512
WWUS53 KSGF 241946
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
246 PM CDT Fri Apr 24 2020
MOC105-169-215-242015-
/O.CON.KSGF.SV.W.0063.000000T0000Z-200424T2015Z/
Laclede MO-Pulaski MO-Texas MO-
246 PM CDT Fri Apr 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN LACLEDE...SOUTHWESTERN PULASKI AND NORTHWESTERN TEXAS
COUNTIES...
At 246 PM CDT, severe thunderstorms were located along a line
extending from near Richland to 14 miles southwest of Fort Leonard
Wood, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Leonard Wood... Waynesville...
Richland... Laquey...
Falcon...
This includes Interstate 44 between mile markers 143 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3750 9232 3756 9236 3773 9244 3786 9241
3779 9220 3760 9204
TIME...MOT...LOC 1946Z 215DEG 17KT 3778 9240 3754 9233
HAIL...1.00IN
WIND...60MPH
$$
Hatch000
WWUS53 KSGF 242000
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
300 PM CDT Fri Apr 24 2020
MOC105-169-215-242009-
/O.CAN.KSGF.SV.W.0063.000000T0000Z-200424T2015Z/
Laclede MO-Pulaski MO-Texas MO-
300 PM CDT Fri Apr 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LACLEDE...SOUTHWESTERN
PULASKI AND NORTHWESTERN TEXAS COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3750 9232 3756 9236 3773 9244 3786 9241
3779 9220 3760 9204
TIME...MOT...LOC 1957Z 228DEG 10KT 3780 9237 3756 9230
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:43 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 24, 12:43 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1243 PM CDT Fri Apr 24 2020
.SHORT TERM...(Today through Saturday)
Issued at 255 AM CDT Fri Apr 24 2020
Main focus for the forecast period is with convection late this
afternoon into early tonight and associated severe risk.
Additionally, widespread rainfall amounts of 1-3" may lead to
flooding. Finally, northwest tonight and Saturday will gust to
30-40 mph.
Scattered showers and some thunderstorms are expected this
morning, followed by most areas seeing a lull in preciptiation
this afternoon.
Shortwave energy and a surface low will pass through the area
later today into tonight. Sufficient forcing and shear will be in
place, with the bigger question being the amount of instability
that can develop. The NAM suggests around 1,000 J/kg of SBCAPE
over the far SW CWA late this afternoon, but the RAP and HRRR are
higher at 1,500-2,000 J/kg. The exact track of the surface low,
which is still somewhat in question, along with cloud and precip
coverage through the day today will be the big determining factors
in the magnitude of instability. If enough instability can
develop, supercells may be possible for a time late this afternoon
and early evening, otherwise clusters or line segments would be
the primary storm mode. Not looking at a significant threat for
tornadoes given a lack of low level instability and since the more
supportive low level airmass for such is closer to the Gulf. Main
threats will be hail to the size of quarters and damaging winds to
60mph.
Precip transitions to lingering showers and thunderstorms embedded
in stratiform preciptiation tonight into early Saturday. All told,
the forecast calls for widespread 1-2" of rain with potential for
isolated amounts up to 3". Given recent rainfall and some elevated
stream levels, this does pose a risk for flooding. Confidence in
exact placement and amounts of heavier rain is still lacking for
the issuance of a Flood Watch at this time.
Behind the system, northwest winds are expected to gust to 30-40
mph later tonight into Saturday. Highs Saturday will range from
the mid 50s east to the mid 60s west.
.LONG TERM...(Saturday night through Thursday)
Issued at 255 AM CDT Fri Apr 24 2020
Sunday will be the nicest day of the weekend with mostly sunny
skies and highs in the upper 60s to low 70s. Monday will see
similar temperatures, but with mostly cloudy skies and low end
chances for showers and thunderstorms.
A strong system looks to bring a cold front and associated showers
and thunderstorms to the area Tuesday and Tuesday night. Tuesday
will see highs in the low to mid 70s, followed by mostly sunny
skies Wednesday and Thursday with highs around 70.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1229 PM CDT Fri Apr 24 2020
Middle and High overcast cloudcover was over the region this
afternoon and will continue as rain moves across southwestern
Missouri. Ceilings and visibilities this afternoon will remain
VFR, however, a cold front and surface low pressure will allow
storms to develop and move into the area this evening. Where
storms occur, visibilities and ceilings will fall to MVFR to
occasionally IFR. Overnight ceilings and visibilities will remain
MVFR/IFR as moderate to occasionally heavy rain wraps around the
low and moves across the region.
Flight conditions will improve after sunrise as the system lifts
out of the region. High overcast will linger through the day but
will not have a significant impact to the regions terminals.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 9 PM CDT this evening through Saturday morning
for MOZ066>068-077>081-088>096-101>105.
KS...Flood Watch from 9 PM CDT this evening through Saturday morning
for KSZ073-097-101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...HatchHazardous weather outlook, Apr 24, 4:00 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 400 AM CDT Fri Apr 24 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 400 AM CDT Fri Apr 24 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Isolated to scattered showers and thunderstorms are possible through mid-afternoon today. Strong to severe storms with large hail and damaging winds are possible late this afternoon into early tonight mainly along and southwest of an Appleton City to West Plains line. Frequent cloud to ground lightning will also be a threat. Given the recent rainfall, additional rainfall could lead to more localized flooding across the area. Rainfall amounts of one to two inches are possible with this system. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Flooding may linger into Saturday. Additional showers and storms are possible early next week with the highest chances Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for southeast Kansas and far southwest Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, Apr 24, 2:21 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
221 PM CDT Fri Apr 24 2020
MOZ092-242000-
Wright MO-
221 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT COUNTY UNTIL
300 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartville, or 14 miles west of Mountain Grove, moving northeast at 15
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Mountain Grove... Mansfield...
Dawson... Norwood...
Hartville... Manes...
Graff...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3719 9263 3734 9249 3747 9225 3713 9225
3708 9257
TIME...MOT...LOC 1921Z 235DEG 15KT 3717 9252
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Vernon | 47 hr |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Cedar | 51 hr |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Bates, Vernon | 4 days |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | St. Clair | 3 days |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Jasper | 58 hr |
| Apr 24, 12:35 PM CDT | Flood Watch | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 16 more | 20 hr |
| Apr 24, 2:21 PM CDT | Special Weather Statement | SGF | Wright | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.